Bullous dermatosis associated with vancomycin extravasation

Nicole M. Bohm, Jeffrey G. Wong

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Cutaneous side effects related to vancomycin therapy have been reported including histamine-related reactions, linear IgA bullous dermatosis, Stevens-Johnson syndrome, maculopapular rash and drug rash with eosinophilia and systemic symptoms. In all instances, these reports were due to the systemic administration of vancomycin and subsequent immunological reactions to the medication. Drug extravasation into soft tissues can result in a variety of clinical outcomes usually related to physiochemical properties of the drug extravasated and its diluents or pharmacologic effects on the vasculature and tissue. The authors report a patient who experienced vancomycin extravasation that resulted in a localized bullous eruption resembling linear IgA bullous dermatosis, a phenomenon not previously described in the literature.

Original languageEnglish (US)
Pages (from-to)177-179
Number of pages3
JournalAmerican Journal of the Medical Sciences
Volume343
Issue number2
DOIs
StatePublished - Feb 2012

Fingerprint

Vesiculobullous Skin Diseases
Vancomycin
Linear IgA Bullous Dermatosis
Exanthema
Pharmaceutical Preparations
Stevens-Johnson Syndrome
Eosinophilia
Histamine
Skin
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

@article{88f05319559148769e7f96495ded554c,
title = "Bullous dermatosis associated with vancomycin extravasation",
abstract = "Cutaneous side effects related to vancomycin therapy have been reported including histamine-related reactions, linear IgA bullous dermatosis, Stevens-Johnson syndrome, maculopapular rash and drug rash with eosinophilia and systemic symptoms. In all instances, these reports were due to the systemic administration of vancomycin and subsequent immunological reactions to the medication. Drug extravasation into soft tissues can result in a variety of clinical outcomes usually related to physiochemical properties of the drug extravasated and its diluents or pharmacologic effects on the vasculature and tissue. The authors report a patient who experienced vancomycin extravasation that resulted in a localized bullous eruption resembling linear IgA bullous dermatosis, a phenomenon not previously described in the literature.",
author = "Bohm, {Nicole M.} and Wong, {Jeffrey G.}",
year = "2012",
month = "2",
doi = "10.1097/MAJ.0b013e318237bb47",
language = "English (US)",
volume = "343",
pages = "177--179",
journal = "American Journal of the Medical Sciences",
issn = "0002-9629",
publisher = "Lippincott Williams and Wilkins",
number = "2",

}

Bullous dermatosis associated with vancomycin extravasation. / Bohm, Nicole M.; Wong, Jeffrey G.

In: American Journal of the Medical Sciences, Vol. 343, No. 2, 02.2012, p. 177-179.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Bullous dermatosis associated with vancomycin extravasation

AU - Bohm, Nicole M.

AU - Wong, Jeffrey G.

PY - 2012/2

Y1 - 2012/2

N2 - Cutaneous side effects related to vancomycin therapy have been reported including histamine-related reactions, linear IgA bullous dermatosis, Stevens-Johnson syndrome, maculopapular rash and drug rash with eosinophilia and systemic symptoms. In all instances, these reports were due to the systemic administration of vancomycin and subsequent immunological reactions to the medication. Drug extravasation into soft tissues can result in a variety of clinical outcomes usually related to physiochemical properties of the drug extravasated and its diluents or pharmacologic effects on the vasculature and tissue. The authors report a patient who experienced vancomycin extravasation that resulted in a localized bullous eruption resembling linear IgA bullous dermatosis, a phenomenon not previously described in the literature.

AB - Cutaneous side effects related to vancomycin therapy have been reported including histamine-related reactions, linear IgA bullous dermatosis, Stevens-Johnson syndrome, maculopapular rash and drug rash with eosinophilia and systemic symptoms. In all instances, these reports were due to the systemic administration of vancomycin and subsequent immunological reactions to the medication. Drug extravasation into soft tissues can result in a variety of clinical outcomes usually related to physiochemical properties of the drug extravasated and its diluents or pharmacologic effects on the vasculature and tissue. The authors report a patient who experienced vancomycin extravasation that resulted in a localized bullous eruption resembling linear IgA bullous dermatosis, a phenomenon not previously described in the literature.

UR - http://www.scopus.com/inward/record.url?scp=84856680142&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84856680142&partnerID=8YFLogxK

U2 - 10.1097/MAJ.0b013e318237bb47

DO - 10.1097/MAJ.0b013e318237bb47

M3 - Article

C2 - 22104428

AN - SCOPUS:84856680142

VL - 343

SP - 177

EP - 179

JO - American Journal of the Medical Sciences

JF - American Journal of the Medical Sciences

SN - 0002-9629

IS - 2

ER -